MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2140-060
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event and relevant tests/laboratory data: estimated dates.Exemption number e2019001.The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the armada 35 percutaneous transluminal angioplasty (pta) catheter ruptured at 3 atmospheres (atm).The balloon also separated from the catheter.There were no reported adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was returned for analysis.The reported material rupture was confirmed.The reported material separation in the balloon was confirmed in addition to wrinkles on the material.The separation of the balloon likely occurred when removing the catheter against resistance as the ruptured balloon material interacted with the introducer sheath.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9194776
Report Number2024168-2019-12640
Device Sequence Number2549987
Product Code LIT
UDI-Device Identifier08717648155604
UDI-Public08717648155604
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue NumberB2140-060
Device Lot Number90307G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2019
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date12/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR